Submit Manuscript  

Article Details


Loss of Eyebrows and Eyelashes During Concomitant Treatment with Sitagliptin and Metformin

[ Vol. 12 , Issue. 1 ]

Author(s):

Elena Succurro, Caterina Palleria, Mariafrancesca Ruffo, Raffaele Serra, Franco Arturi and Luca Gallelli   Pages 10 - 12 ( 3 )

Abstract:


The fixed dose combination of sitagliptin 50 mg and metformin 850 mg (Janumet ®), is indicated for the treatment of type 2 diabetes mellitus in addition to diet and exercise to improve glycemic control in patients treated with metformin alone. Methods: We report a 69-year-old man with type 2 diabetes that developed sudden loss of eyebrows and eyelashes about 4 months after the beginning of Janumet®.

Clinical and laboratory findings excluded the presence of systemic or skin diseases able to induce these manifestations, while the Naranjo probability scale documented a possible association between the drug and the adverse drug reaction.

Keywords:

Adverse drug reaction, metformin, sitagliptin, type 2 diabetes mellitus.

Affiliation:

Department of Health Science, School of Medicine, University of Catanzaro, Clinical Pharmacology and Pharmacovigilance Unit, Mater Domini University Hospital, Viale Europa – Germaneto, 88100 Catanzaro



Read Full-Text article